Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 27, 2004, 4:27 AM CST for Coke County, Sterling County, Tom Green County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2004, 4:27 AM CST (10:27 UTC)
- Expired
- Mar 27, 2004, 7:30 AM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Sterling County, TX, Tom Green County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 271031
FFWSJT
TXC081-431-451-271330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
427 AM CST SAT MAR 27 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COKE COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF ROBERT LEE
STERLING COUNTY IN WEST CENTRAL TEXAS
NORTHWESTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 730 AM CST
* AT 420 AM CST...FLASH FLOODING WAS REPORTED FROM AN AREA OF
THUNDERSTORMS LOCATED BETWEEN ROBERT LEE TO SOUTHERN STERLING
COUNTY...OR TO 14 MILES SOUTH OF STERLING CITY...MOVING NORTHEAST
AT 20 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE
FOLLOWING TOWNS...
BROOME AND STERLING CITY
ROBERT LEE
WATER VALLEY
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3166 10114 3154 10100 3164 10073 3188 10039
3204 10069
$$2 follow-up statements
000 WGUS74 KSJT 271123 FFSSJT TXC081-431-451-271330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 517 AM CST SAT MAR 27 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR COKE...STERLING...AND NORTHWEST TOM GREEN COUNTY UNTIL 730 AM CST... AT 510 AM CST...DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAVE FALLEN BETWEEN STERLING CITY AND WATER VALLEY SINCE 4 AM ...WITH ADDITIONAL RAINFALL UP TO 2 INCHES EXPECTED BY 730 AM CST. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. WATER VALLEY...ROBERT LEE ARE IN THE PATH OF THIS HEAVY RAIN...AND RURAL AREAS LOCATED BETWEEN STERLING CITY AND WATER VALLEY ARE ALSO IN THE PATH. THIS HEAVY RAIN WILL AFFECT MOTORISTS TRAVELING THROUGH LOW WATER CROSSINGS EARLY THIS MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...WHEN WATER IS ON THE ROAD...TURN AROUND...DONT DROWN. $$
000 WGUS74 KSJT 271227 FFSSJT TXC081-431-451-271245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 626 AM CST SAT MAR 27 2004 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FLASH FLOOD WARNING FOR STERLING...COKE...AND NORTHWEST TOM GREEN COUNTIES... AT 620 AM CST...THE RAIN HAS MOVED EAST OF THE AREA AND FLOODING IS NO LONGER EXPECTED...THEREFORE THE FLASH FLOOD WARNING FOR STERLING...COKE...AND NORTHWEST TOM GREEN COUNTIESHAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 2:46 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 27, 2:46 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 246 AM CST SAT MAR 27 2004 .SHORT TERM... WATER VAPOR SHOWED STRONG UPPER LEVEL SHORTWAVE MOVING INTO EASTERN NEW MEXICO AT 2 AM. DRYLINE HAD BACKED AGAINST THE MOUNTAINS IN EASTERN NEW MEXICO. IN WEST CENTRAL TEXAS...SOUTHEAST WINDS HAD BROUGHT IN DEW POINTS IN THE LOWER 60S. SCATTERED ELEVATED THUNDERSTORMS WERE DEVELOPING BETWEEN BIG LAKE AND GARDEN CITY...AND ISOLATED SHOWERS WERE DEVELOPING FURTHER SOUTHWEST NEAR FT STOCKTON. MOVEMENT WAS NORTHEAST. VAD WIND PROFILES SHOWED 55 KTS AND 45 KTS AT 4000 FT MSL AT DYESS AND SAN ANGELO RADARS RESPECTIVELY. WILL LIKELY SEE SCATTERED CONVECTION EARLY THIS MORNING...HELPED BY INFLOW FROM LOW LEVEL JET. NEW MEXICO SHORTWAVE MAY HELP PRODUCE SOME ADDITIONAL STORMS TOWARD DAYBREAK...THOUGH MOST OF THE LIFT WAS NORTH OF THE REIGON. DRYLINE WILL AGAIN PUSH AGAINST WESTERN COUNTIES THIS AFTERNOON. NOT A LOT OF CONVERGENCE...MAINLY SOUTHWEST WINDS... ALONG THE DRYLINE...AND WITH SOMEWHAT CAPPED ATMOSPHERE...MAY BE DIFFICULT TO INITIATE THUNDERSTORMS ACTIVITY. WILL KEEP CHANCES ON THE LOW SIDE. NEARLY ALL OF DYNAMICS WILL BE NORTH OF THE REGION TONIGHT. BEST CHANCE OF STORMS WILL BE IN THE EARLY EVENING...FROM LEFT OVER CONVECTION FROM DAYTIME DRYLINE ACTIVITY. ETA SB CAPES AGAIN IN 1000- 1500 J/KG...SO IF STORMS DO GO...A FEW COULD POSSIBLY BECOME SEVERE. THE CONVECTIVE OUTLOOK HAS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IN THE NORTHERN BIG COUNTRY TODAY...NORTH OF AN ANSON TO ALBANY LINE. && .LONG TERM... FRONT PUSHES THROUGH BIG COUNTY SUNDAY MORNING. NO DYNAMICS WITH FRONT...BUT NOTHING REALLY TO CLEAR OUT ALL THE LOW LEVEL MOISTURE... SO WILL MAINTAIN LOW POPS. FRONT BEGINS TO WASH OUT OVER SOUTHERN COUNTIES ALONG INTERSTATE 10 SUNDAY NIGHT...SO KEPT THUNDERSTORM CHANCES IN PLACE. IN FACT KEPT A SLIGHT CHANCE OF SHOWERS THROUGH MUCH OF THE WEEK OVER SOUTHERN SECTIONS...WITH SOUTHEASTERLY WINDS BRINGING IN LOW LEVEL MOISTURE UP THE RIO GRANDE. MAY SEE A SLIGHT CHANCE OF SHOWERS FURTHER NORTH INTO THE CONCHO VALLEY TUESDAY AND WEDNESDAY...BUT WILL LET LATER SHIFTS EVALUTE POTENTIAL. MAIN PROBLEM WITH GETTING THUNDERSTORMS WILL BE CAP...AS UPPER LEVEL RIDGES BUILDS OVER REGION THROUGH MID WEEK. IN GFS MODEL...UPPER RIDGE IS REPLACED BY A LARGE UPPER LOW OVER THE SOUTHWESTERN US LATER THIS WEEK...AND MAY PRODUCE A CHANCE OF RAIN FRIDAY. NOT A LOT OF CONFIDENCE IN EXTENDED FORECAST HOWEVER WITH CONSIDERABLE DIFFERENCES IN MODELS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 59 75 44 / 30 10 20 0 SAN ANGELO 78 58 80 47 / 20 10 20 0 JUNCTION 76 61 79 53 / 20 10 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Mar 27, 4:05 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 405 AM CST SAT MAR 27 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-281004- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 405 AM CST SAT MAR 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE ACROSS OKLAHOMA THIS MORNING. WITH A MOIST AND UNSTABLE ATMOSPHERE IN PLACE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THE BEST CHANCE OF STORMS WILL BE ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS MORNING...CLOSEST TO THE UPPER DISTURBANCE. LOCALLY HEAVY RAINFALL OF 1 TO 4 INCHES IS POSSIBLE...AS STORMS MOVE NORTHEAST ACROSS THE PATHS OF PREVIOUS STORMS. THE RAIN MAY PRODUCE FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. ONE OR TWO STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING...AS A DRYLINE MOVES EAST ALONG AN OZONA TO COLORADO CITY LINE. ONE OR TWO OF THESE STORMS MAY ALSO PRODUCE LARGE HAIL. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AS A COLD FRONT PUSHES THROUGH THE REGION. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Mar 27, 4:11 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 411 AM CST SAT MAR 27 2004 TXZ064>066-071>073-271111- COKE-CONCHO-IRION-RUNNELS-STERLING-TOM GREEN- INCLUDING THE CITIES OF...BALLINGER...EDEN...MERTZON...ROBERT LEE... SAN ANGELO...STERLING CITY 411 AM CST SAT MAR 27 2004 ...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN...SMALL HAIL...STRONG GUSTY WINDS TO NEAR 50 MPH...APPROACHING THE CONCHO VALLEY... AT 405 AM...THIS AREA OF STRONG THUNDERSTORMS EXTENDED FROM 15 MILES SOUTHWEST OF ABILENE TO NOLAN TO WATER VALLEY AND CONTINUING SOUTHWEST TOWARDS BIG LAKE. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. THE TOWNS OF ROBERT LEE...WATER VALLEY...AND BLACKWELL ARE IN THE PATH. BE PREPARED FOR VERY HEAVY RAIN THAT CAN PRODUCE FLOODING OF LOW LYING AREAS...AND CLOUD TO GROUND LIGHTNING. RAINFALL RATES OF UP TO 2 INCHES PER HOUR. STAY TUNED FOR POSSIBLE WARNINGS. TXZ049-054-113-114-127-128-271111- CALLAHAN-FISHER-JONES-NOLAN-SHACKELFORD-TAYLOR- INCLUDING THE CITIES OF...ABILENE...ALBANY...ANSON...BAIRD...ROBY... SWEETWATER 411 AM CST SAT MAR 27 2004 ...TEXT... ...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN...SMALL HAIL...STRONG GUSTY WINDS TO NEAR 50 MPH...APPROACHING THE BIG COUNTRY... AT 405 AM...THIS AREA OF STRONG THUNDERSTORMS EXTENDED FROM 15 MILES SOUTHWEST OF ABILENE TO NOLAN TO WATER VALLEY AND CONTINUING SOUTHWEST TOWARDS BIG LAKE. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. THE TOWNS OF NOLAN...ABILENE...AND VIEW ARE IN THE PATH. BE PREPARED FOR VERY HEAVY RAIN THAT CAN PRODUCE FLOODING OF LOW LYING AREAS...AND CLOUD TO GROUND LIGHTNING. RAINFALL RATES OF UP TO 2 INCHES PER HOUR. STAY TUNED FOR POSSIBLE WARNINGS.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.